Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 6, 2021Angelina County, Texas

NWS Shreveport, LA issued this special weather statement at Jul 6, 2021, 3:17 PM CDT for Angelina County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2021, 3:17 PM CDT (20:17 UTC)
Expired
Jul 6, 2021, 4:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:25 PM CDTTSTM WND DMG1 Wnw Huntington, TXTREES DOWN AT FM 1475 AND HWY 69.
Jul 6, 3:43 PM CDTTSTM WND GST 621 Ene Burke, TXMEASURED AT THE ANGELINA COUNTY AIRPORT.
Jul 6, 3:45 PM CDTTSTM WND DMGBurke, TXPOWERLINES DOWN ON FM 3098 JUST WEST OF ANGELINA COUNTY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS84 KSHV 062017
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
317 PM CDT Tue Jul 6 2021
 
TXZ165-062100-
Angelina TX-
317 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA COUNTY UNTIL 400
PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles southeast of Lufkin, moving west at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Shawnee and Homer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3116 9485 3117 9485 3140 9474 3128 9445
      3111 9450
TIME...MOT...LOC 2016Z 106DEG 15KT 3122 9457 

$$

04

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:42 PM CDT, 35 minutes earlier.

Area forecast discussion, Jul 6, 2:42 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
242 PM CDT Tue Jul 6 2021

.SHORT TERM.../Tonight through Wednesday Night

An active sea breeze, combined with a diffuse stationary front
near the Interstate 10 corridor and ascent from a weak, broad,
mid-level trough over the Northwest Gulf region has resulted in a
somewhat focus band of convection from North Central Texas south-
southeast into Deep East Texas, and Southeast Louisiana. More
isolated to widely scattered, and unorganized, activity is
beginning to develop across the remainder of the forecast area. Some
of these storms in Deep East Texas have been fairly robust at
times as surface obs in their vicinity have recorded wind gusts up
30 kts. Severe weather is not anticipated with these storms, but
they are slow-moving and could produce some brief heavy rainfall.
This may lead to some isolated flooding in the more flood-prone
areas. Most of this convection will gradually dissipate this
evening with the loss of diurnal heating. However, continued
vertical ascent from the mid-level trough will allow the showers
and thunderstorms to persist through the overnight hours, but
coverage should decrease dramatically and be confined to our
southernmost counties and parishes in Deep East Texas and
Louisiana where ascent from the trough is the greatest.

A similar situation is expected to unfold on Wednesday. The trough
over the Gulf will split into two, with one weak vort max moving
northeast into Southern Louisiana and into Southwest Mississippi.
At the same time, an upper trough axis will be diving southeast
towards the area from the Plains. This should provide more lift
for convective development compared to today. In addition, the
return of low-level southerly flow will help to stream more
moisture into the region. Rain chances will be higher across the
entire forecast area Wednesday afternoon. Showers and
thunderstorms are likely for most locations southeast of a line
from Jacksonville TX to Farmerville LA. Once again, a gradual
decrease in PoPs can be expected Wednesday evening.

CN

.LONG TERM.../Thursday through Tuesday/

The prevailing weather pattern for the Four-State Region late this
week and into early next week will be steered primarily by two upper
level ridges. One ridge will be situated well to our west, over the
Gulf of California, and the other off to the east, over the Atlantic
Basin. This synoptic pattern, in which we are sandwiched between
said two ridges, will result in a troughing pattern over the Great
Plains throughout the long term forecast period.

This enduring troughing setup will bring classic summertime
conditions to the area not at all unusual for early July. Surface
winds will remain out of the south to southwest throughout the long
term period, providing a consistent source of moisture to support
convection. Thus, diurnally-driven precip can be expected, with PoPs
spiking between 18-00Z on a near-daily basis. In particular, long
term models are currently projecting high confidence in the PoPs for
Thursday afternoon, especially for our southernmost counties and
parishes. Organized severe weather is not expected with this
convection, but as always, locally heavy rainfall and gusty winds
may occur with stronger storms.

The only noteworthy exception to the daily rinse-and-repeat precip
pattern described above may be found on Sunday. By the early hours
of Sunday morning, the upper level longwave trough achieves its most
pronounced structure, reaching far enough south to perhaps force
some convection in our northern zones, spreading southward through
the day. The combination of this forcing mechanism and any potential
diurnally-driven convection results in considerable PoPs areawide
through the afternoon, with slight PoPs lingering across our
northern zones overnight into Monday. By Tuesday, it looks like we
will be back in the classic summertime PM convection regime.

Throughout the long term forecast period, temperatures will remain
seasonable for this time of year, with morning lows in the low to
mid 70s and afternoon highs in the low to mid 90s. /26/

&&

.PREV DISCUSSION... /issued 1254 PM CDT Tue Jul 6 2021/

AVIATION...
For the 06/18z TAFs, scattered convection is quickly developing
along a band from North Central Texas into Deep East Texas and
Southern Louisiana. This activity will likely affect KTYR, KGGG,
and especially KLFK through 07/02z. Additional isolated showers
and thunderstorms are possible across the remainder of the area,
and VCTS was mentioned in all TAF sites except KTXK. However, rain
chances are much higher in East Texas along and south of
Interstate 20. The convection should gradually dissipate by
07/02z-07/03z. Low clouds and patchy fog will likely result in
MVFR conditions for a few hours around sunrise Wednesday at most
terminals. The clouds should slowly lift after daybreak, but more
showers and thunderstorms are expected to develop late in the
period.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  73  92 /  20  50  20  50
MLU  73  90  72  92 /  30  70  30  50
DEQ  71  91  71  92 /  10  40  10  30
TXK  74  89  73  93 /  10  40  10  30
ELD  70  90  72  92 /  20  50  20  40
TYR  73  89  73  91 /  20  40  10  30
GGG  72  88  72  90 /  20  40  10  40
LFK  73  88  73  90 /  40  70  20  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/26
Hazardous weather outlook, Jul 6, 11:44 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1144 AM CDT Tue Jul 6 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1144 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase in coverage areawide this
afternoon. Locally heavy rain and brief gusty winds will be
possible in stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms will become more widespread and likely
by the middle of the workweek. No organized severe weather is
anticipated at this time, but stronger storms may produce locally
heavy rain and brief gusty winds.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

In the hours before

Special weather statement, Jul 6, 1:47 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Tue Jul 6 2021

LAZ017-TXZ167-061930-
Sabine LA-Sabine TX-
147 PM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Toledo Bend Dam. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Florien, Fisher, Columbus and Mount Carmel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Toledo Bend Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3118 9360 3117 9367 3139 9380 3149 9339
      3137 9329 3136 9339 3128 9344 3128 9353
      3125 9354 3124 9356 3123 9354 3122 9355
      3120 9354 3119 9355 3117 9359
TIME...MOT...LOC 1845Z 142DEG 4KT 3128 9356

09
Special weather statement, Jul 6, 2:09 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
209 PM CDT Tue Jul 6 2021

TXZ165>167-062000-
Sabine TX-Angelina TX-San Augustine TX-
209 PM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pineland, or 13 miles northeast of Ebenezer, moving west at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pineland and McElroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3110 9431 3140 9418 3126 9387 3116 9389
      3114 9404 3112 9404 3111 9406 3109 9419
TIME...MOT...LOC 1908Z 108DEG 10KT 3120 9402

09
Special weather statement, Jul 6, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
317 PM CDT Tue Jul 6 2021

TXZ165-062100-
Angelina TX-
317 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA COUNTY UNTIL 400
PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles southeast of Lufkin, moving west at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Shawnee and Homer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3116 9485 3117 9485 3140 9474 3128 9445
      3111 9450
TIME...MOT...LOC 2016Z 106DEG 15KT 3122 9457

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:09 PM CDTSpecial Weather StatementSHVSan Augustine51 min
Jul 6, 3:52 PM CDTSpecial Weather StatementSHVCherokee53 min
Jul 6, 4:18 PM CDTSpecial Weather StatementSHVCherokee42 min
Jul 6, 1:47 PM CDTSpecial Weather StatementSHVSabine43 min
Jul 6, 5:38 PM CDTSpecial Weather StatementSHVBienville52 min
Jul 6, 5:52 PM CDTSpecial Weather StatementSHVNatchitoches38 min
Jul 6, 5:58 PM CDTSpecial Weather StatementSHVNatchitoches47 min
Jul 6, 6:37 PM CDTSpecial Weather StatementSHVWebster38 min
Jul 6, 6:46 PM CDTSpecial Weather StatementSHVNatchitoches44 min
Jul 6, 5:23 PM CDTSpecial Weather StatementSHVHoward52 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.